MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL GALAXY G3 XSFT HEL 2MM X 8CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL GALAXY G3 XSFT HEL 2MM X 8CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number GLX120208
Medical Device Problem Code Separation Failure (2547)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/26/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturers ref.No: (b)(4).Procode is krd/hcg.The name, phone and email address of the initial reporter are not available / reported.[conclusion]: the healthcare professional reported that during a bronchial-artery embolization (bae) procedure, the 2mm x 8cm galaxy g3 xsft helical coil (glx120208 / 30452207) was used as the final coil after three coils were implanted.The complaint coil was able to embolize as intended, but it could not be detached even though the enpower control cable was pressed several times.Due the lesion being slightly severe, the physician used the concomitant prowler select plus microcatheter and successfully removed the coil with the microcatheter.It was replaced with another same sized coil and the procedure was completed.The complaint coil is not available to be returned due to infectious disease.Based on complaint information, the device was not available to be returned for analysis.A review of manufacturing documentation associated with this lot (30452207) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.Product analysis cannot be conducted as the product was not returned for analysis.No determination of causes and possible contributing factors could be made.As such, the investigation will be closed.Failure to detach is a known potential issue associated with the use of this device.The instructions for use (ifu) contains several precautions related to this issue and includes instructions for troubleshooting the situation should it be encountered during use.With the information available and without the product available for analysis, the reported customer complaint could not be confirmed.Based on the manufacturing documentation review, there is no indication that the event is related to the device manufacturing process.Assignment of root cause for the event remains speculative and inconclusive, based on the limited information provided and without the return of the complaint sample; however, it is possible that clinical and procedural factors, including device manipulation / interaction, aneurysm size / vessel characteristics, device selection, and the concomitant microcatheter, may have contributed to the reported issue.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that during a bronchial-artery embolization (bae) procedure, the 2mm x 8cm galaxy g3 xsft helical coil (glx120208 / 30452207) was used as the final coil after three coils were implanted.The complaint coil was able to embolize as intended, but it could not be detached even though the enpower control cable was pressed several times.Due the lesion being slightly severe, the physician used the concomitant prowler select plus microcatheter and successfully removed the coil with the microcatheter.It was replaced with another same sized coil and the procedure was completed.The complaint coil is not available to be returned due to infectious disease.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(6).The purpose of this mdr submission is to include the additional event information received on 18 july 2021.E.1: initial reporter phone: (b)(6).[additional information]: the healthcare professional reported that during a bronchial-artery embolization (bae) procedure, the 2mm x 8cm galaxy g3 xsft helical coil (glx120208 / 30452207) was used as the final coil after three coils were implanted.The complaint coil was able to embolize as intended, but it could not be detached even though the enpower control cable was pressed several times.Due the lesion being slightly severe, the physician used the concomitant prowler select plus microcatheter and successfully removed the coil with the microcatheter.It was replaced with another same sized coil and the procedure was completed.The complaint coil is not available to be returned due to infectious disease.On 18 july 2021, additional information was received.The information confirmed that the procedure was targeting a lesion on the bronchial artery.The coil was successfully removed from the patient still attached to the delivery system.There was no report of any damage observed on the coil.The same enpower control cable was used to detach subsequent coils.All connections fit properly without application of excessive force.It was reported that another coil of the same size (2mm x 8cm) was used to complete the procedure; the brand of the replacement coil was not reported.The event did not result in any patient injury or complication.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
GALAXY G3 XSFT HEL 2MM X 8CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key12178598
Report Number3008114965-2021-00275
Device Sequence Number11168295
Product Code KRD
UDI-Device Identifier10886704077763
UDI-Public10886704077763
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/28/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2023
Device Model NumberGLX120208
Device Catalogue NumberGLX120208
Device Lot Number30452207
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/28/2021
Supplement Date Received by Manufacturer07/18/2021
Initial Report FDA Received Date07/15/2021
Supplement Report FDA Received Date07/19/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MICROCATHETER